MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER® II; CARDIAC ABLATION PERCUTANEOUS CATHETER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER® II; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M0045031T0
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).
 
Event or Problem Description
It was reported that a difficulty in catheter removal occurred.The target lesion was located at the atrium.A 110x2.5 blazer® ii was selected for use.During the procedure, it was noted that the catheter was unable to insert inside the coronary sinus (cs).It was also observed that in the course of removing the device, a difficulty in removal was encountered.The procedure was completed with a different device.No patient complications were noted.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The device does not have visual defects.There is a sticky substance on the proximal shaft between approximately 47 and 51cm from the distal end.The catheter tip was immersed in a 35.6c saline bath for approximately 2.5 hours.A 7f sheath was flushed with the saline and the catheter distal tip was inserted into the sheath without difficulty.The catheter was removed and reinserted again for a total of ten times.No issue was found with inserting or withdrawing the catheter from the 7fr sheath.The catheter also passed through a calibrated 7fr gauge block without difficulty.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Tip motion was evaluated against the specified curve template/fixture.Both right and left curve tests passed.A device history record (dhr) review was performed and no deviation was found.The root cause is not confirmed as there was no evidence of the alleged issue or any anomalies which could have contributed to the reported difficulty.(b)(4).
 
Event or Problem Description
It was reported that a difficulty in catheter removal occurred.The target lesion was located at the atrium.A 110x2.5 blazer ii was selected for use.During the procedure, it was noted that the catheter was unable to insert inside the coronary sinus (cs).It was also observed that in the course of removing the device, a difficulty in removal was encountered.The procedure was completed with a different device.No patient complications were noted.

Brand Name
BLAZER® II
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6809619
Report Number2134265-2017-08104
Device Sequence Number2066527
Product Code LPB
UDI-Device Identifier08714729082811
UDI-Public(01)08714729082811(17)20191123(10)0020000328
Combination Product (Y/N)N
PMA/510(K) Number
P920047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2019
Device Model NumberM0045031T0
Device Catalogue Number5031T
Device Lot Number0020000328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2017
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer09/25/2017
Initial Report FDA Received Date08/22/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR: (B)(4).